# SDR ASOA201909174052

- Difficulty date: September 17, 2019
- Submitted: September 24, 2019
- Operation: Air carrier
- Aircraft: N14158
- Make and model: Emb EMB-145XR
- Aircraft serial: 145791
- Aircraft time: 34,678 hours, 22,215 cycles
- System (JASC): 2421 · AC Generator-Alternator
- Part: Bearing
- Part number: 03600924
- Condition: Failed
- Location: Generator
- Part time: 3,293 hours
- Component: Generator, Trw
- Component part number: 30086011
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

MOB - FLIGHT 4053 THCREW REPORTED A STRONG SMOKE SMELL IN THE CABIN POSSIBLY FROM ENGINE 1. THE AIRCRAFT LANDED AT MOB WITHOUT INCIDENT. MAINTENANCE INSPECTED THE AIRCRAFT AND FOUND THAT THE #1 GENERATOR HAD SUFFERED A CATASTROPHIC BEARING FAILURE CAUSING THE GENERATOR TO SEVERELY OVERHEAT. MAINTENANCE REMOVED AND REPLACED THE AFFECTED GENERATOR AND SEVERAL OTHER PARTS ON THE #1 ENGINE INCLUDING THE GEAR BOX, #3 GENERATOR, AND PMA AS A PRECAUTION. OPERATIONAL AND LEAK CHECKS WERE PERFORMED SATISFACTORILY AND THE AIRCRAFT WAS APPROVED FOR RETURN TO SERVICE.
